Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Getting large, dark, red and smooth patches on lower arms. What could be causing this and cure?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I am 70 years old, in heart failure, have very little money and need to know if the large, dark red and smooth patc hes on my lower arms are something to worry about or if they are caused by any of my meds or by my bad circulation. They get much darker when exposed to sunlight, they slowly fade when I remain indoors for a week or longer.
Posted Wed, 7 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 19 minutes later
Hi there XXXXXXX
I hear you. I note all the medications you are on.
How long exactly has this been happening?
Is it possible for you to perhaps upload a clear digital photograph of said lesion (dont fret if not tech savvy & its fine)!?
From your history & clinical description, it does appear to be some sort of photoallegic reaction. I do suspect a medication precipitating this sequence of events. But, please do not stop any medication. Do bring this up with your treating physician when next you review your medications & then he/she should be able to alter them to suit your needs. Dont see it as a major problem. Do layer your skin with any good quality sunscreen or if you want to cut corners given your financial situation, i recommend plain ole calamine lotion (one with a zinc oxide combination) before you step outdoors!
Trust this was helpful & you are soon in the pink' ;-)
keep smiling & wish you good health always!
Do close this query if you feel our work here done & give us a healthy rating if time permits! Cheers & Good Luck!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital, Bangalore, India.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor